Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 42, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 10, 2008, 6:14 PM CDT for Delaware County, Jones County, Linn County, Iowa. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 10, 2008, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Delaware County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:20 PM CDT | HAIL 1.25 | Buck Creek, IA | QUARTER-SIZED HAIL AND LARGER. TIME ESTIMATED. |
| Jul 10, 6:30 PM CDT | HAIL 0.75 | Monticello, IA | |
| Jul 10, 6:37 PM CDT | HAIL 2 | Monticello, IA | 1 TO 2 INCH DIAMETER HAIL IN TOWN. |
| Jul 10, 6:42 PM CDT | HAIL 2 | Monticello, IA | JUST WEST OF TOWN. QUARTER SIZE REPORTED NORTH OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDVN 102315 TORDVN IAC055-105-113-102345- /O.NEW.KDVN.TO.W.0042.080710T2314Z-080710T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 614 PM CDT THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA... SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA... * UNTIL 645 PM CDT. * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR PRAIRIEBURG...OR 13 MILES SOUTH OF MANCHESTER...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... PRAIRIEBURG AROUND 620 PM CDT... MONTICELLO AND 6 MILES NORTHWEST OF LANGWORTHY AROUND 645 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. THIS STORM HAS ALREADY PRODUCED A FUNNEL CLOUDS AND A TORNADO NEAR INDEPENDENCE AND REMAINS A THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4227 9104 4207 9121 4227 9151 4235 9144 TIME...MOT...LOC 2314Z 293DEG 13KT 4230 9141 $$ LE
1 follow-up statement
000
WWUS53 KDVN 102335
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT THU JUL 10 2008
IAC113-102342-
/O.CAN.KDVN.TO.W.0042.000000T0000Z-080710T2345Z/
LINN IA-
632 PM CDT THU JUL 10 2008
...THE TORNADO WARNING FOR NORTHEASTERN LINN COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING TORNADO HAS
MOVED EAST OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4227 9104 4207 9121 4218 9137 4230 9137
4233 9133
TIME...MOT...LOC 2332Z 293DEG 13KT 4227 9133
$$
IAC055-105-102345-
/O.CON.KDVN.TO.W.0042.000000T0000Z-080710T2345Z/
DELAWARE IA-JONES IA-
632 PM CDT THU JUL 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN JONES AND SOUTH CENTRAL DELAWARE COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY 8 MILES
WEST OF MONTICELLO...OR 12 MILES NORTH OF ANAMOSA...MOVING SOUTHEAST
AT 15 MPH.
A LARGE WALL CLOUD HAS BEEN REPORTED NORTHWEST OF MONTICELLO AS OF
630 PM.
THE TORNADO WILL BE NEAR...
MONTICELLO...MONTICELLO MUNICIPAL AIRPORT...6 MILES NORTHWEST OF
LANGWORTHY AND 8 MILES WEST OF PICTURED ROCKS WILDLIFE MANAGEMENT
AREA AROUND 645 PM CDT...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4227 9104 4207 9121 4218 9137 4230 9137
4233 9133
TIME...MOT...LOC 2332Z 293DEG 13KT 4227 9133
$$
LEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 10, 3:05 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT THU JUL 10 2008 .SYNOPSIS... VERY BUSY WEATHER DAY ACROSS THE FORECAST AREA...WITH A STRONG SURFACE BOUNDARY EXTENDING FROM THE NORTH AND SOUTH DAKOTA BORDER AREA...EAST ACROSS MINNESOTA AND NORTHERN WISCONSIN. THERE IS CONVECTION THAT FORMED ALONG IT AND IS CURRENTLY MOVING SOUTHEAST SOUTH OF THAT BOUNDARY. MORE CONVECTION HAS FORMED ALONG A WEAKER BOUNDARY EXTENDING FROM NORTHERN IOWA SOUTHEAST ACROSS THE CWA NEAR VINTON IOWA...TO ABOUT STERLING. STORMS RIGHT ALONG THIS BOUNDARY HAVE BEEN PRODUCING THE ISOLATED TORNADIC STORM...THOUGH WE HAVE HAD HAIL STORMS AS WELL ALONG AND NORTH OF HIGHWAY 30. INSTABILITY IS VERY LARGE OVER THE AREA...WITH CAPE VALUES UP OVER 3000 IN PLACES...AND SHEAR VALUES ABOVE 30 NORTH OF INTERSTATE 80. THE CONVECTION FORMED AHEAD OF A 500MB SHORTWAVE...AND IT WILL CONTINUE TO MOVE EAST ACROSS THE FORECAST AREA FOR THE NEXT FEW HOURS. EXPECT STORMS TO CONTINUE AS LONG AS THE WAVE IS IN THE AREA. && .SHORT TERM...TONIGHT AND FRIDAY...TONIGHT THE CONVECTION CURRENTLY OVER THE FORECAST AREA WILL SLOWLY SHIFT EAST...CONTINUING TO MOVE EAST ALONG WITH THE 500MB SHORT WAVE. EXPECT THAT THIS CONVECTION WILL BE EAST OF THE FORECAST AREA AROUND 00Z THIS EVENING. HOWEVER...NEW CONVECTION WILL FOLLOW AS THE SHORTWAVE THAT HAS BEEN GENERATED OFF OF THE MINNESOTA CONVECTION WILL DROP SOUTHEAST. HOWEVER...THIS CONVECTION WILL BE SHORT-LIVED AND SHOULD BE DONE BY 06Z TONIGHT. IT APPEARS THAT WE WILL HAVE A BREAK AFTER MIDNIGHT TONIGHT...AND AT LEAST FOR A SHORT WHILE FRIDAY MORNING. FRIDAY THE MAIN CONCERN IS FOR THE HEAT AND HUMIDITY. HAVE TRIMMED BACK THE MAX TEMPERATURE FORECAST...AS HAVE SOME CONCERNS THAT CLOUDS FROM THE SOUTH WILL KEEP US FROM HAVING FULL SUN...WHICH WOULD REDUCE OUR TEMPERATURES. STILL HAVE MAX TEMPERATURES FOR FRIDAY AROUND 90...AND WITH DEWPOINTS AROUND 70...WILL BE LOOKING AT HEAT INDEX VALUES IN THE 95 TO 100 RANGE. THIS IS VERY CLOSE TO OUR HEAT ADVISORY CRITERIA...AND WE MAY NEED TO ISSUE ONE IF THOSE CLOUDS DO NOT LOOK LIKE THEY ARE GOING TO MATERIALIZE. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY... FRIDAY NIGHT AND SATURDAY THE MAIN FOCUS IS THE SEVERE WEATHER CHANCES AS THE COLD FRONT MOVES THROUGH THE FORECAST AREA. FOR NOW SEVERE WEATHER LOOKS LIMITED DUE TO THE TIMING OF THE FRONT PASSAGE...BUT WE WILL STILL BE LOOKING AT A SIGNIFICANT LINE OF THUNDERSTORMS MOVING THROUGH THE AREA DURING THE EARLY MORNING HOURS. WILL LET LATER SHIFTS TAKE ANOTHER LOOK AT THIS RISK...BUT SPC HAS MUCH OF THE FORECAST AREA IN A SLIGHT RISK FOR FRIDAY NIGHT...BUT THE SLIGHT RISK AREA IS SOUTHEAST OF US FOR SATURDAY. CONVECTION SHOULD CLEAR QUICKLY SATURDAY MORNING...WITH COOLER AND DRIER AIR MOVING IN FOR THE REMAINDER OF THE DAY. MAX TEMPS SATURDAY SHOULD ONLY BE IN THE LOW TO MID 80S. SUNDAY AND MONDAY TO BE DRY AND COOL WITH WEST/NORTHWEST FLOW IN BEHIND THE SATURDAY FRONT PASSAGE. MAX TEMPS BOTH DAYS TO BE SEASONABLY COOL...IN THE MID 70S TO LOW 80S SUNDAY...WARMING SLIGHTLY INTO THE UPPER 70S TO MID 80S MONDAY. RETURN FLOW KICKS IN FOR TUESDAY AND WEDNESDAY...AS A SURFACE LOW MOVES FROM SOUTH DAKOTA NORTHEAST TO LAKE SUPERIOR AND NORTHEAST. THERE DOES NOT APPEAR TO BE A SURFACE BOUNDARY IN THE VICINITY FOR CONVECTION TO FOCUS ON...BUT CANNOT RULE OUT PRECIPITATION EITHER. THE COLD FRONT DROPS INTO THE AREA ON THURSDAY...SO HAVE GONE WITH SLOWLY INCREASING POPS TUESDAY AND WEDNESDAY...TO CHANCE POPS FOR WEDNESDAY NIGHT AND THURSDAY AS THE FRONT GETS CLOSER. DEWPOINTS AND TEMPERATURES ALSO INCREASE THROUGH THE PERIOD...WITH MAX TEMPS WEDNESDAY AND THURSDAY IN THE MID 80S TO LOW 90S BOTH DAYS. && .AVIATION... CONVECTION THIS EVENING WILL BRING TEMPORARY IFR CONDITIONS DURING THE EARLY EVENING HOURS...AND SHOULD ONLY AFFECT KDBQ...KCID...AND KMLI TAF SITES. EXPECT VFR CONDITIONS AT ALL SITES AFTER 06Z TONIGHT. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, Jul 10, 4:59 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT THU JUL 10 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...MAINLY IN EAST CENTRAL IOWA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ALONG AND NORTH OF HIGHWAY 34. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT THE NORTHERN PLAINS THIS MORNING AND THROUGH THE MIDDLE AND UPPER MISSISSIPPI VALLEY THIS AFTERNOON. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF SEVERE STORMS WILL BE ALONG AND NORTH OF HIGHWAY 30 WITH THE CHANCE OF STORMS DECREASING TO THE SOUTH. A FEW STORMS MAY LINGER INTO THE EARLY EVENING...ESPECIALLY OVER SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS CAN BE EXPECTED FRIDAY WITH BREEZY SOUTH WINDS. ACTUAL MAXIMUM TEMPERATURES WILL BE 90 TO 94 DEGREES AT MANY LOCATIONS...AND WHEN COMBINED WITH HIGH HUMIDITY MAY CREATE HEAT INDICIES OF 95 TO 105. THIS SITUATION WILL BE MONITORED FOR ANY ISSUANCE OF HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT...MAINLY NORTHWEST OF A FREEPORT ILLINOIS TO MOLINE TO FAIRFIELD IOWA LINE. THE PRIMARY THREAT WILL BE DAMAGING WINDS OF AT LEAST 70 MPH WITH LARGE HAIL A SECONDARY THREAT. A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA FRIDAY NIGHT ACCOMPANIED BY A LINE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. HAASE/DLF
In the hours before
Local storm report, Jul 10, 5:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 4 S CUTSHAW BRIDGE STAT 42.47N 92.06W
07/10/2008 BUCHANAN IA TRAINED SPOTTER
FUNNEL CLOUDS SEEN SOUTH OF INDEPENDENCE.
&&
DLSLocal storm report, Jul 10, 5:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 3 W MANCHESTER 42.49N 91.51W
07/10/2008 E0.25 INCH DELAWARE IA EMERGENCY MNGR
&&
DLSLocal storm report, Jul 10, 5:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN BERTRAM 41.95N 91.54W
07/10/2008 M1.10 INCH LINN IA TRAINED SPOTTER
FELL IN 45 MINUTES.
0950 AM HAIL 2 W LAMONT 42.60N 91.68W
07/10/2008 M0.50 INCH BUCHANAN IA TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT INTERSECTION OF 150TH STREET
AND THE 2800 BLOCK. RELAYED BY COUNTY EMERGENCY MANAGER.
0955 AM HAIL 5 NE WINTHROP 42.52N 91.66W
07/10/2008 E0.50 INCH BUCHANAN IA PUBLIC
DIME SIZE HAAIL REPORTED 3/4 OF A MILE WEST OF
INTERSECTION OF HIGHWAY 187 AND 170TH STREET.
1033 AM HAIL 1 N MANCHESTER 42.50N 91.46W
07/10/2008 E0.88 INCH DELAWARE IA EMERGENCY MNGR
ALSO PEA SIZE HAIL IN MANCHESTER
1220 PM TSTM WND GST RYAN 42.35N 91.48W
07/10/2008 E40.00 MPH DELAWARE IA FIRE DEPT/RESCUE
WINDS ESTIMATED AT 35-40 MPH. ALSO VERY HEAVY RAIN.
1220 PM HAIL 2 S MANCHESTER 42.46N 91.46W
07/10/2008 E0.75 INCH DELAWARE IA EMERGENCY MNGR
1222 PM HAIL STERLING 41.80N 89.69W
07/10/2008 E0.25 INCH WHITESIDE IL TRAINED SPOTTER
1225 PM TSTM WND DMG RYAN 42.35N 91.48W
07/10/2008 DELAWARE IA FIRE DEPT/RESCUE
12 INCH /1 FOOT/ DIAMETER TREE LIMBS BLOWN DOWN.
1233 PM HAIL DELHI 42.43N 91.33W
07/10/2008 E0.25 INCH DELAWARE IA EMERGENCY MNGR
1233 PM HAIL 2 SSW DELHI 42.41N 91.35W
07/10/2008 E0.75 INCH DELAWARE IA EMERGENCY MNGR
ALSO VERY HEAVY RAIN.
1238 PM HAIL 3 S DELHI 42.39N 91.33W
07/10/2008 E0.88 INCH DELAWARE IA EMERGENCY MNGR
1240 PM HAIL 1 S DELHI 42.42N 91.33W
07/10/2008 E1.00 INCH DELAWARE IA EMERGENCY MNGR
1252 PM HAIL HOPKINTON 42.34N 91.25W
07/10/2008 M0.50 INCH DELAWARE IA LAW ENFORCEMENT
DIME SIZE HAIL AND 50 MPH WIND GUSTS. RELAYED BY DELEWARE
COUNTY.
0103 PM HAIL 3 ESE HOPKINTON 42.33N 91.19W
07/10/2008 E1.00 INCH DELAWARE IA LAW ENFORCEMENT
REPORTED AT INTERSECTION OF IA HWY 38 AND COUNTY RD X47.
0110 PM TSTM WND DMG 4 ENE MONTICELLO 42.26N 91.13W
07/10/2008 JONES IA TRAINED SPOTTER
MANY 1 1/2 INCH TREE LIMBS DOWN WITH VERY STRONG
THUNDERSTORM WIND GUSTS. NO ESTIMATE OF SPEED.
0110 PM HAIL 6 SE MONTICELLO 42.18N 91.11W
07/10/2008 M1.75 INCH JONES IA FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL WITH 60 TO 70 MPH GUSTS. RELAYED BY
JONES COUNTY EM.
0155 PM TSTM WND DMG 3 N ONSLOW 42.15N 91.01W
07/10/2008 JONES IA EMERGENCY MNGR
CORN CROPS BLOWN OVER. WINDS ESTIMATED AT 40-50
MPH...POSSIBLY STRONGER.
0225 PM TSTM WND DMG 5 S MAQUOKETA 41.99N 90.65W
07/10/2008 CLINTON IA LAW ENFORCEMENT
DRIVER REPORTS DEBRIS LOFTED INTO THE AIR AND FLYING
ABOUT. LOCATED SOUTH OF INTERSECTION OF US HWY 61 AND IA
HWY 136.
0236 PM FUNNEL CLOUD 1 W WELTON 41.91N 90.62W
07/10/2008 CLINTON IA LAW ENFORCEMENT
REPORTED BY THE IA STATE PATROL.
0242 PM TORNADO 2 N DEWITT 41.85N 90.55W
07/10/2008 CLINTON IA LAW ENFORCEMENT
JUST NORTH OF DEWITT CITY LIMITS. REPORTED BY DEWITT
POLICE DEPARTMENT.
0255 PM HAIL ELDRIDGE 41.64N 90.57W
07/10/2008 E0.25 INCH SCOTT IA NWS EMPLOYEE
PEA-SIZED HAIL.
0255 PM TSTM WND GST ELDRIDGE 41.64N 90.57W
07/10/2008 E60.00 MPH SCOTT IA NWS EMPLOYEE
WINDS ESTIMATED TO BE 50 TO 60 MPH.
0256 PM HAIL ELDRIDGE 41.64N 90.57W
07/10/2008 E0.25 INCH SCOTT IA NWS EMPLOYEE
0258 PM TSTM WND GST ELDRIDGE 41.64N 90.57W
07/10/2008 E60.00 MPH SCOTT IA NWS EMPLOYEE
0258 PM TSTM WND DMG ELDRIDGE 41.64N 90.57W
07/10/2008 SCOTT IA NWS EMPLOYEE
TREE BLOWN OVER.
0302 PM TORNADO ELVIRA 41.87N 90.35W
07/10/2008 CLINTON IA LAW ENFORCEMENT
REPORTED WEST OF ELVIRA...EXACT DISTANCE UNKNOWN.
REPORTED BY IA STATE PATROL.
0310 PM TSTM WND DMG 6 N CLINTON 41.93N 90.23W
07/10/2008 CLINTON IA LAW ENFORCEMENT
BARN DAMAGE. REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.
0310 PM HAIL 1 W CLINTON 41.84N 90.25W
07/10/2008 E0.88 INCH CLINTON IA LAW ENFORCEMENT
REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.
0318 PM FUNNEL CLOUD PRINCETON 41.67N 90.36W
07/10/2008 SCOTT IA LAW ENFORCEMENT
MOVING E. REPORTED BY PRINCETON FIRE DEPT.
0321 PM HAIL 1 W CLINTON 41.84N 90.25W
07/10/2008 E1.00 INCH CLINTON IA LAW ENFORCEMENT
REPORTED BY CLINTON COUNTY SHERIFF/S DEPT.
0332 PM HAIL 1 E LA MOILLE 41.53N 89.26W
07/10/2008 E0.75 INCH BUREAU IL TRAINED SPOTTER
MARBLE TO PENNY-SIZED HAIL. RELAYED BY EMERGENCY MANAGER.
TIME ESTIMATED.
0400 PM HAIL 2 SW SHERRARD 41.30N 90.53W
07/10/2008 E0.25 INCH MERCER IL TRAINED SPOTTER
0436 PM TSTM WND DMG 6 W PRINCETON 41.38N 89.58W
07/10/2008 BUREAU IL TRAINED SPOTTER
SEMI BLOWN OVER ALONG I-80 6 WEST OF PRINCETON ILLINOIS.
CORRECTED LOCATION
0436 PM HAIL 6 W PRINCETON 41.38N 89.58W
07/10/2008 E0.50 INCH BUREAU IL TRAINED SPOTTER
OBSERVED ALONG I-80 WEST OF PRINCETON.
0440 PM HAIL 6 NW CAMBRIDGE 41.35N 90.28W
07/10/2008 M0.88 INCH HENRY IL TRAINED SPOTTER
0455 PM FUNNEL CLOUD 4 S CUTSHAW BRIDGE STAT 42.47N 92.06W
07/10/2008 BUCHANAN IA TRAINED SPOTTER
FUNNEL CLOUDS SEEN SOUTH OF INDEPENDENCE.
0456 PM FUNNEL CLOUD WALKER 42.29N 91.78W
07/10/2008 LINN IA EMERGENCY MNGR
MULTIPLE PUBLIC REPORTS TO 911 IN NORTHERN LINN COUNTY.
0500 PM TORNADO 3 NE INDEPENDENCE 42.50N 91.85W
07/10/2008 BUCHANAN IA TRAINED SPOTTER
ONE ON THE GROUND AND ANOTHER FUNNEL THAT DID NOT TOUCH
DOWN.
0521 PM HAIL 3 W MANCHESTER 42.49N 91.51W
07/10/2008 E0.25 INCH DELAWARE IA EMERGENCY MNGR
0543 PM HEAVY RAIN BUREAU 41.29N 89.36W
07/10/2008 E1.50 INCH BUREAU IL TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
14Local storm report, Jul 10, 5:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL RYAN 42.35N 91.48W
07/10/2008 M1.00 INCH DELAWARE IA EMERGENCY MNGR
&&
DLSLocal storm report, Jul 10, 6:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 W MANCHESTER 42.49N 91.51W
07/10/2008 E0.75 INCH DELAWARE IA EMERGENCY MNGR
&&
DLSLocal storm report, Jul 10, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
612 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL MANCHESTER 42.49N 91.46W
07/10/2008 M0.88 INCH DELAWARE IA EMERGENCY MNGR
FAR SOUTHERN EDGE OF TOWN. WIDESPREAD PEA SIZE HAIL.
&&
DLSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:51 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 39 min |
| Jul 10, 11:55 AM CDT | Flash Flood Warning | DVN | Delaware | 3 hr |
| Jul 10, 12:06 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 39 min |
| Jul 10, 12:33 PM CDT | Tornado Warning | DVN | Delaware, Jones, Linn | 27 min |
| Jul 10, 12:43 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 62 min |
| Jul 10, 1:01 PM CDT | Tornado Warning | DVN | Jones | 33 min |
| Jul 10, 1:13 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 2 hr |
| Jul 10, 1:29 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 46 min |
| Jul 10, 1:54 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 51 min |
| Jul 10, 2:24 PM CDT | Tornado Warning | DVN | Clinton | 36 min |
| Jul 10, 2:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 49 min |
| Jul 10, 2:53 PM CDT | Tornado Warning | DVN | Clinton | 39 min |
| Jul 10, 3:01 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 44 min |
| Jul 10, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 51 min |
| Jul 10, 5:56 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 64 min |
| Jul 10, 6:45 PM CDT | Tornado Warning | DVN | Jones | 30 min |
| Jul 10, 6:57 PM CDT | Flash Flood Warning | DVN | Jackson, Jones | 2 hr |
| Jul 10, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 27 min |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.